Texas, 2005Flash Flood in Texas, June 7, 2005
June 7, 2005 · NWS MAF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 7, 5:45 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jun 7, 5:45 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 AM CDT TUE JUN 7 2005
.UPDATE...
KMAF 88-D RADAR CONTINUES TO SHOW WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE TRANS PECOS AND SOUTHERN PERMIAN BASIN
THIS MORNING. LOW-LEVEL JET AND WEAK MID-LEVEL SUPPORT ARE
HELPING TO GENERATE THIS ACTIVITY. WE HAVE UPDATED THE FORECAST
TO ACCOUNT FOR THE CURRENT TRENDS.
&&
.PREV DISCUSSION... /ISSUED 350 AM CDT TUE JUN 7 2005/
SHORT TERM...
07/08Z SURFACE OBS INDICATE LOW-LEVEL MOISTURE HAS BACKED WELL INTO
THE MOUNTAINS...WITH DEWPOINTS IN THE 45-55F RANGE OVER THE
MENTIONED AREA WITH WIDESPREAD 60S F READINGS ACROSS THE PLAINS. THE
MOISTURE OVER THE MOUNTAINS WILL BE PUSHED EAST TODAY WHILE MOISTURE
OVER THE PLAINS REMAINS IN PLACE. THIS WILL SERVE TO SHARPEN THE
DRYLINE AND WILL PROVIDE A LOW-LEVEL FOCUSING MECHANISM FOR
AFTERNOON AND EVENING THUNDERSTORMS. WHILE THE DRYLINE IS EXPECTED
TO MOVE EAST TODAY...FAIRLY WEAK 850-700MB LAYER WINDS THIS
AFTERNOON WILL LIKELY NOT ALLOW THE DRYLINE TO PUSH AS FAR EAST AS
THE GFS MODEL SUGGESTS. THE PREVIOUS FORECAST SEEMS REASONABLE AND
THIS PLACES THE HIGHEST POPS THIS AFTERNOON OVER LEA COUNTY NEW
MEXICO SOUTH INTO THE LOWER TRANS PECOS AND BREWSTER COUNTY.
ALTHOUGH THE MODELS DEPICT MID-LEVEL WARMING WILL TAKE PLACE
TODAY...CONVERGENCE ALONG THE DRYLINE COMBINED WITH A SOUTHWESTERLY
250MB SPEED MAX AND SUBTLE MID-LEVEL SHORTWAVE TROUGHS...WILL BE
SUFFICIENT TO GIN UP ANOTHER ROUND OF THUNDERSTORMS. ALTHOUGH
THUNDERSTORM COVERAGE MIGHT NOT BE A GREAT AS THE PAST COUPLE OF
DAYS...WE DO EXPECT AT LEAST A FEW SEVERE THUNDERSTORMS. THIS WILL
BE COVERED IN THE UPCOMING HWO. AS FOR TEMPERATURES...THE BULK OF
THE MOS GUIDANCE SEEMS A LITTLE TOO WARM...ESPECIALLY FOR LOCATIONS
EAST OF THE DRYLINE. WE WILL TREND TEMPERATURES A LITTLE BELOW MOS
GUIDANCE FOR TODAY. THE REMAINDER OF THE FORECAST IS IN GOOD SHAPE
AND ONLY MINOR CHANGES HAVE BEEN MADE.
LONG TERM...
BOTH THE NAM AND GFS ARE IN AGREEMENT IN SLIDING THE SURFACE TROUGH
SLIGHTLY FARTHER EAST WEDNESDAY AND THURSDAY. SURFACE CYCLOGENESIS
OVER THE CENTRAL PLAINS WILL LEAD TO SOUTHWEST DOWNSLOPE SURFACE
WINDS OVER THE WESTERN HALF OF THE CWA...ALONG WITH A WARMING AND DRYING
TREND. MOS GUIDANCE SHOWS TEMPERATURES CLIMBING OVER THE CENTURY
MARK OVER THE WESTERN PERMIAN BASIN THE NEXT FEW DAYS. THESE PROGS
CERTAINLY SEEMS BELIEVABLE.
THE BIG FORECAST QUESTION IS WHETHER WARMING IN THE MID LEVELS WILL
COMPLETELY SUPPRESS CONVECTION ACROSS THE ENTIRE CWA OVER THE NEXT
FEW DAYS. WITH DECENT LOW LEVEL MOISTURE CONVERGENCE ALONG THE
DRYLINE...MODERATE INSTABILITY...700-500MB LAPSE RATES OF
7-8C/KM...ABUNDANT AND REASONABLE DEEP MOISTURE IN PLACE OVER THE
EASTERN HALF OF THE CWA...AND SHORTWAVE ENERGY CONTINUING TO STREAM
INTO WEST TEXAS AND SOUTHEAST NEW MEXICO...THE ANSWER TO THAT
QUESTION IS LIKELY NO...NOT ENTIRELY. AT LEAST FOR NOW...HAVE
CONTINUED TO INCLUDE ISOLATED THUNDERSTORMS EAST OF A HOBBS TO
ALPINE TO LAJITAS LINE WEDNESDAY AND THURSDAY...WITH A CONTINUED
CHANCE OF THUNDERSTORMS INTO THE WEEKEND.
THUNDERSTORMS THAT DO DEVELOP...AS IN PREVIOUS DAYS...WILL HAVE THE
POTENTIAL TO REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE
HAIL AND HIGH WIND.
A PATTERN CHANGE COULD BE IN STORE BY EARLY NEXT WEEK AS THE
SUBTROPICAL RIDGE BEGINS TO ESTABLISH ITSELF OVER THE AREA.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
06/06
Hazardous weather outlook, Jun 7, 3:45 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 AM CDT TUE JUN 7 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-080919-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
445 AM CDT TUE JUN 7 2005 (345 AM MDT TUE JUN 7 2005)
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TODAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EAST OF A LEA COUNTY
TO ALPINE TO LAJITAS LINE THIS AFTERNOON AND EVENING. SOME OF THESE
STORMS COULD REACH SEVERE LEVELS WITH THE MAIN SEVERE WEATHER THREATS
BEING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS INTO THE
WEEKEND...PRIMARILY OVER THE CENTRAL AND EASTERN PORTIONS OF THE
PERMIAN BASIN...EAST OF THE DRYLINE. SOME OF THESE THUNDERSTORMS
WILL REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND
DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY OFFICIALS SHOULD MONITOR THE LATEST
WEATHER INFORMATION AND BE PREPARED FOR POSSIBLE ACTIVATION
LATER THIS AFTERNOON AND EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 7, 6:19 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
719 AM CDT TUE JUN 7 2005
TXZ075-071315-
PECOS TX-
719 AM CDT TUE JUN 7 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR THE EASTERN HALF OF PECOS
COUNTY...INCLUDING FORT STOCKTON...BAKERSFIELD...AND IRAAN UNTIL 815
AM CDT.
A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR AND AROUND THE
FORT STOCKTON AREA AT 719 AM CDT...MOVING EAST AT 15 MPH.
ALTHOUGH THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...
SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY WITH THIS ACTIVITY AS
IT MOVES EAST ACROSS THE EASTERN HALF OF PECOS COUNTY.
Flash Flood, Pecos
- When
- June 7, 6:46 AM CST to 8:00 AM CST
- Where
- Pecos County, Ft Stockton
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.883, -102.867
A strong thunderstorm that moved over the southern part of Fort Stockton during the early morning hours of the 7th produced locally heavy rainfall that resulted in flash flooding. The public reported that several city streets were impassable due to flowing flood waters near the downtown area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Minnesota, June 7 to 8, 20051 death · 4 injured · $650,000 · 1.5 in hail · 122 events
- Flash Flood in North Dakota, June 7, 2005$750,000 · 1 event
- Lightning Strikes in South Carolina, June 7 to 8, 2005$680,000 · 2 events
- Tornado and Hail in South Dakota, June 7, 2005$117,000 · F1 · 10 events
- Flash Flood in North Dakota, June 7 to 8, 2005$350,000 · 1 event
- Hail in Minnesota, June 7, 2005$212,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Wisconsin, June 7, 2005$100,000 · 2.75 in hail · 16 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 2005$11,000 · F0 · 48 events
- Flash Flood in Louisiana, June 7, 2005$100,000 · 1 event
- Flash Flood and Hail in South Dakota, June 7, 20051 in hail · 43 events
- Flash Flood in North Dakota, June 7, 2005$70,000 · 1 event
- Flash Flood in Missouri, June 7, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456825.